Discussions that mention synthroid

Thyroid Disorders board


I am 30 and was diagnosed hypo almost 2 years ago and am currently taking Synthroid (.88 mcg) and Cytomel (12.5 mcg). I just recently went down from the 100 mcg Synthroid. I have been noticing that I am really "ditzy" lately and just don't understand things as easily. I am also losing a lot of hair and eyelashes. My last appointment showed my TSH off, so they reduced my Synthroid about a month ago. I was noticing my problems long before that, tho. I also am having problems with my vision fluctuating a lot. Some days I see perfectly and then the next day one eye is blurry and the other is fine. (I wear contacts). My eye doctor says everything looks fine tho. I went to vision therapy but that didn't help. I am also Type I diabetic and am on an insulin pump-just started that 2 months ago and it is going great. If you can help me at all I would really appreciate it!! :)
HI,
I know how frustrating this all is. I have been taking levoxyl 75mcg and cytomel 10mcg and a new blood test showed my TSH off. My Dr. just lowered my perscription and changed me to Synthroid, which the pharmacist disagrees with. I was concerned so I started to read the pamphlet form the Synthroid. It did say diabetic meds can influence the absorbtion of the drug. Maybe that is what your experiencing. Anyway, good luck and hope you find some answers.
Oh my gosh I have been a diabetic 7 years and take 2 oral diabetic drugs.I have hashi's and I take .05 mg of Synthroid once a day. My TSH has always been in the limits but I still am symptomatic (long story). I am going to see if I can find out which ones it is or if it is all of them. I have never heard this before. I go to an endo and that is what he specializes in (both diabetes and thyroid) and this has never been told to me. Do you think maybe it is a little over the top? I mean most people with thyroid do get diabetes and they both have to be treated, I am going to check this out further but thanks for the info. I looked at my printout and it did not say this on mine :(

[This message has been edited by Katiepops (edited 05-24-2003).]
Just wanted to report that the only thing Synthroid website says concerning diabetes is to monitor your sugar while taking Synthroid. Nothing about the diabetes meds interferring with absorption but rather the other way around. Well guess that is not why I still feel so rotten..oh well appreciate the thought.
Sorry for the alarm...I did go back and re-read the synthroid pamphlet and it is exactly as you said...may result in increased antidiabetic agent or insulin requirements. I fortunately am not diabetic and shouldn't have even commented..Once again, Sorry